High thyroglobulin Antibody and thyroid peroxidase
I was recently in the hospital (2/13/09) due to lack of gag reflex and swallow was given IVIG and high dose steroids. I am 40. I have a chronic neck ache and my eyes always hurt. The MD initial diagnosed me with myosthenia gravis but all came back negative, (Acettyl rec ab binding 0.4, all others were not measurable) but ANA was 1:640 homogeneous and speckled for at least 10 years but never addressed. I am allergic to iodine and my
Thyroglobulin Antibody is 34.5 (0.0 -3.9)
Thyroid Peroxidase in 64.7 (0.0-14.4)
ANA 1:640 (1:80)
ANTI-DNA/single 26 (0-19)
I also had a Tensilon Test and all of a sudden I could swallow and hear in my right ear and breath through my nose, they said I had MG but then took me off mestonin after discharged from hospital and my swallow is going again and my neck is hurting more everyday. The doctors want to see me in 6 months and said not to worry about the thyroid levels, even though I have no gag and swallowing is difficult. I am a PICU nurse and I have medical knowledge with kids, but this threw me. BTW mom has lupus dad has myasthenia gravis.
Thanks for you time,
Maybe check out some information on autoimmune Hashimoto disease. That sounds like you could find some answers on your problem and where to go next
Autoimmune runs in families - I think you are autoimmune thyroiditis and having the signs of Hashimoto disease based on your information.
This could be a long 6 mths suffering - I'd get the TSH - and Free T testing done now to see if you could trial run thyroid medication to see if that helps you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.